Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 25, 2020, 8:28 PM CDT for 4 counties in Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 8:28 PM CDT (01:28 UTC)
- Expired
- May 25, 2020, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chariton County, MO, Linn County, MO, Macon County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 160 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
235
WGUS53 KEAX 260128
FFWEAX
MOC041-115-121-175-260430-
/O.NEW.KEAX.FF.W.0003.200526T0128Z-200526T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
828 PM CDT Mon May 25 2020
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Northeastern Chariton County in north central Missouri...
Western Randolph County in north central Missouri...
Southeastern Linn County in north central Missouri...
Southwestern Macon County in north central Missouri...
* Until 1130 PM CDT.
* At 825 PM CDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 2 and 3
inches of rain have fallen. Flash flooding is already occurring
or is expected to occur shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Macon, Marceline, Huntsville, Bevier, Bucklin, Callao, New Cambria,
Jacksonville, Clifton Hill, Wien, Saint Catherine and Excello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3950 9246 3928 9255 3932 9272 3953 9272
3953 9298 3988 9308 3987 9244
FLASH FLOOD...OBSERVED
$$
PP1 follow-up statement
334
WGUS73 KEAX 260421
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1121 PM CDT Mon May 25 2020
MOC041-115-121-175-260431-
/O.EXP.KEAX.FF.W.0003.000000T0000Z-200526T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chariton MO-Randolph MO-Linn MO-Macon MO-
1121 PM CDT Mon May 25 2020
...THE FLASH FLOOD WARNING FOR NORTHEASTERN CHARITON...WESTERN
RANDOLPH...SOUTHEASTERN LINN AND SOUTHWESTERN MACON COUNTIES WILL
EXPIRE AT 1130 PM CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3950 9246 3928 9255 3932 9272 3953 9272
3953 9298 3988 9308 3987 9244
$$
PPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:54 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 25, 6:54 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
654 PM CDT Mon May 25 2020
.Discussion...
Issued at 213 PM CDT MON MAY 25 2020
Southerly flow through pretty much the entire column has resulted in
a very humid air mass with precipitable water values pushing max
values or at least above the 95th percentile. Breaks in the
clouds earlier in the day resulted in temperatures nearing or
exceeding convective temperatures with CU and showers and storms
quickly developing as a result. With around 1000 to as much as
2000 J/kg of CAPE, in this environment, showers and storms will
become more widespread through the afternoon across mainly eastern
KS and western MO. While each cell will be relatively short-lived
in any given location, each cell will be very efficient in its
rainfall and any area that sees multiple cells could quickly pile
up the rainfall with pockets of 1 to 3 inch rainfalls likely. Will
keep the flash flood watch going in its current configuration as
a result. The threat of severe weather looks low but really can't
be ruled out at this time. The wave to our west is enhancing the
shear in the area which would lead better storm organization.
Also, with no real surface focus and cells developing
simultaneously, there's a number of mergers going on and this
should limit storm organization. With low LCLs in the relatively
stronger shear can't rule out a brief tornado but overall, hail
and gusty winds look like the main threat, in addition to the
heavy rain threat.
There will be drop off in activity tonight as this initial wave
moves away. But another wave will move northward, likely after
midnight, and spread more widespread showers and embedded
thunderstorms to eastern KS and western MO through the tomorrow
morning. With a similar moisture profile, storms could again
produce locally heavy rainfall across eastern KS and western MO.
Instability will be weaker so not expecting severe weather.
The upper wave responsible for this mess will cutoff to our
southwest. As a result we'll see continued chances for precipitation
through at least Thursday/ Thursday night. Near to below normal
temperatures are also expected in this pattern. The weather should
begin to quiet down for the weekend as the low moves away from the
area and an upper ridge builds eastward into the middle of the
country.
&&
.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 654 PM CDT MON MAY 25 2020
Storms moving north along the Kansas-Missouri border have shifted
just north and east of the terminals, but stormy activity is
expected to move back in early in the morning as another complex
of storms tracks north along the border. This should allow VFR
conditions to prevail for the most part this evening. However,
once the early morning storm complex lifts up through here all
bets are off as CIGs and storms may bubble up through the morning
and afternoon hours. Confidence is low beyond the early morning
convection.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Tuesday evening for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through Tuesday evening for MOZ001>008-011>016-
020>024-028>031-037-038-043-044-053-054.
&&
Discussion...CDB
Aviation...CutterHazardous weather outlook, May 25, 5:00 AM CDT, 15 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 500 AM CDT Mon May 25 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 500 AM CDT Mon May 25 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Several rounds of thunderstorms are expected today into tonight. A couple strong storms are possible this afternoon along with the potential for heavy rainfall. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday On and off storm chances continue through Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 25, 6:37 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
637 PM CDT Mon May 25 2020
MOZ015>017-023>025-032-033-040-260015-
Grundy MO-Macon MO-Adair MO-Chariton MO-Livingston MO-Randolph MO-
Linn MO-Howard MO-Sullivan MO-
637 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHARITON...NORTHWESTERN
RANDOLPH...SOUTHWESTERN ADAIR...LINN...SOUTHEASTERN GRUNDY...
SULLIVAN...NORTH CENTRAL HOWARD...WESTERN MACON AND NORTHEASTERN
LIVINGSTON COUNTIES UNTIL 715 PM CDT...
At 636 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bucklin to 7 miles southeast of Salisbury.
Movement was northeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms. There have also been reports of some funnel clouds
with these storms, which may result in an isolated brief tornado.
Locations impacted include...
Macon, Brookfield, Marceline, Milan, Salisbury, Huntsville, Bevier,
Green City, Bucklin, Laclede, Callao, Linneus, Browning, Galt, New
Cambria, Purdin, Jacksonville, Humphreys, Clifton Hill and Elmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4024 9282 3959 9236 3931 9270 3929 9284
3973 9302 3991 9347 4030 9335
TIME...MOT...LOC 2336Z 207DEG 31KT 3983 9297 3938 9268
LeightonSpecial weather statement, May 25, 6:46 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
646 PM CDT Mon May 25 2020
MOZ032-033-040-046-260030-
Chariton MO-Randolph MO-Cooper MO-Howard MO-
646 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARITON...
SOUTHWESTERN RANDOLPH...HOWARD AND EASTERN COOPER COUNTIES UNTIL 730
PM CDT...
At 644 PM CDT, Doppler radar was tracking a line of strong
thunderstorms near Fayette, moving north at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm. There have been funnel clouds reported with these
storms, so a brief and isolated tornado cannot be completely ruled
out. Torrential rain may lead to some flooding concerns through the
rest of the evening.
Locations impacted include...
Boonville, Fayette, Salisbury, Huntsville, Glasgow, New Franklin,
Higbee, Armstrong, Prairie Home, Clifton Hill, Franklin and
Wooldridge.
This includes Interstate 70 in Missouri between mile markers 106 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3898 9257 3893 9251 3891 9250 3868 9262
3869 9270 3894 9270 3895 9286 3918 9289
3920 9286 3923 9285 3924 9286 3922 9289
3948 9292 3948 9250 3913 9249
TIME...MOT...LOC 2344Z 178DEG 34KT 3908 9264
LeightonSpecial weather statement, May 25, 7:18 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
718 PM CDT Mon May 25 2020
MOZ025-032-033-260100-
Macon MO-Chariton MO-Randolph MO-
718 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARITON...RANDOLPH
AND SOUTHERN MACON COUNTIES UNTIL 800 PM CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntsville, moving north at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm. There is a possibility of some funnel clouds on these
storms, and an isolated tornado cannot be completely ruled out.
Locations impacted include...
Moberly, Macon, Huntsville, Bevier, Higbee, Atlanta, Clark, Callao,
Cairo, Renick, Jacksonville, Clifton Hill, Ethel, Excello and Prairie
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3925 9232 3926 9249 3943 9275 3991 9274
3990 9229
TIME...MOT...LOC 0017Z 190DEG 39KT 3941 9260
LeightonLocal storm report, May 25, 7:45 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 1 NNE BOONVILLE 38.97N 92.74W
05/25/2020 COOPER MO EMERGENCY MNGR
EM REPORTED FLASH FLOODING OCCURRING IN
BOONVILLE. DISPATCH REPORTED THAT SEVERAL
CARS HAD TO BE TOWED OUT OF FLOODED STREETS.
SEVERAL STREETS FLOODED THAT DO NOT NORMALLY
FLOOD.
&&
PPLocal storm report, May 25, 7:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD BOONVILLE 38.96N 92.74W
05/25/2020 COOPER MO CO-OP OBSERVER
MEASURED 2.22 INCHES OF RAINFALL IN LESS
THAN AN HOUR. GULLY BEHIND HOUSE FLOODED AND
OVERFLOWING WITH DAMAGE TO GULLY. PONDING IN
BACKYARD.
&&
PPSpecial weather statement, May 25, 8:07 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
807 PM CDT Mon May 25 2020
MOZ008-017-025-260145-
Schuyler MO-Macon MO-Adair MO-
807 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR ADAIR...SOUTHEASTERN SCHUYLER AND
NORTHEASTERN MACON COUNTIES UNTIL 845 PM CDT...
At 807 PM CDT, Doppler radar was tracking a strong thunderstorm near
Atlanta, or near La Plata, moving north at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Kirksville, La Plata, Queen City, Greentop, Brashear, Gibbs, Millard,
Elmer and Kirksville Regional.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3995 9267 4036 9268 4045 9251 4037 9234
3995 9235 3995 9229 3989 9229
TIME...MOT...LOC 0107Z 181DEG 40KT 3995 9252
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:14 PM CDT | Flash Flood Warning | EAX | Chariton, Cooper, Howard | 3 hr |
| May 25, 7:18 PM CDT | Special Weather Statement | EAX | Macon, Randolph | 42 min |
| May 25, 7:30 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 45 min |
| May 25, 8:07 PM CDT | Special Weather Statement | EAX | Adair | 38 min |
| May 25, 10:37 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 41 hr |
| May 26, 12:43 AM CDT | Special Weather Statement | EAX | Henry | 32 min |
| May 26, 2:40 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 65 hr |
| May 26, 2:40 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 26, 2:40 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| May 26, 2:40 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| May 26, 9:36 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 26, 9:36 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 26, 9:36 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 11 hr |
| May 26, 10:01 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 5 days |
| May 26, 10:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 8 days |
| May 26, 10:01 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 21 days |
| May 26, 10:01 AM CDT | River Flood Warning | EAX | Cooper, Howard | 21 days |
| May 26, 12:12 PM CDT | Special Weather Statement | EAX | Daviess | 48 min |
| May 26, 12:45 PM CDT | Special Weather Statement | EAX | Putnam | 45 min |
| May 26, 1:03 PM CDT | Special Weather Statement | EAX | Mercer | 42 min |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.